Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 94, NWS Nashville, TN

March 30, 2017Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2017, 6:21 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2017, 6:21 PM CDT (23:21 UTC)
Expired
Mar 30, 2017, 6:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 46 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1288 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

751 
WUUS54 KOHX 302321
SVROHX
TNC125-161-302345-
/O.NEW.KOHX.SV.W.0094.170330T2321Z-170330T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
621 PM CDT THU MAR 30 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Northwestern Montgomery County in Middle Tennessee...
  Eastern Stewart County in Middle Tennessee...

* Until 645 PM CDT

* At 621 PM CDT, a severe thunderstorm was located near Big Rock, or
  12 miles west of Fort Campbell North, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Dover, Clarksville, Big Rock, Indian Mound and Woodlawn. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3635 8786 3663 8785 3664 8725
TIME...MOT...LOC 2321Z 229DEG 39KT 3662 8768 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
418 
WWUS54 KOHX 302332
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
632 PM CDT THU MAR 30 2017

TNC125-161-302345-
/O.CON.KOHX.SV.W.0094.000000T0000Z-170330T2345Z/
Montgomery TN-Stewart TN-
632 PM CDT THU MAR 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN MONTGOMERY AND EASTERN STEWART COUNTIES...

At 632 PM CDT, a severe thunderstorm was located near Big Rock, or 7
miles northeast of Dover, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Dover, Clarksville, Big Rock, Indian Mound and Woodlawn. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3635 8786 3663 8785 3664 8725
TIME...MOT...LOC 2332Z 231DEG 39KT 3654 8772 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:04 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 30, 3:04 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
304 PM CDT Thu Mar 30 2017

.DISCUSSION...

Even though no storms have occurred today, people should remain wx
aware. The threat has continued to gradually diminish from our
previous outlooks, but we continue to expect some severe
thunderstorms across Middle Tennessee later this afternoon and
evening. Damaging winds, large hail, and isolated tornadoes will
be possible.

At 230 PM, thunderstorms were firing up near the Ms River.
These storms will continue to develop and move east into our area
late this afternoon and evening. A few thunderstorms may develop
out ahead of the main batch, but with Mid TN dew points only in
the mid 50s, there will not be much until the main event. It looks
like that will start about 5 PM along the Tn River, then spread
across the Mid State through the late afternoon and evening, We
estimate storms at BNA around 7 PM. Storms should be moving east
of the Plateau shortly after midnight.

Air mass recovery has NOT been maximized. Some cloud cover has
limited heating. But the main issue has been moisture, as
indicated by the special 20Z OHX upper air observation.
Sfc dews were in the mid 50s, PW values were under 1 inch, and
capes were only around 500. Quality of moisture has been
questionable with this event since the beginning. Still, it looks
like capes of 1000 will be reached for some areas west of the
Plateau as the storms approach. Effective bulk shear will be
40-50kt. So, severe thunderstorms remain a possibility.
The greatest threat for sustained rotating updrafts will be over
our northwest counties. The storms will tend to weaken as they
move toward the Plateau late this evening, but at least isolated
damaging wind gusts will remain possible throughout the evening.

On Friday, scattered showers may linger early. Highs will be
mainly lower 60s. Good news- the weekend still looks very nice.

The next system will bring more showers and thunderstorms by
Monday. That system will move out Tuesday, with another system on
its heels by Wednesday. So, unsettled spring wx with slightly
warmer than normal temperatures.

&&

.AVIATION...
18Z TAF DISCUSSION.

Thunderstorm development is still expected later this afternoon.
While we could see some isolated storms develop by 21z at CKV and
BNA, the main timing for strong to severe storms will be from 22z
to 01z. Cigs will bounce from VFR to MVFR levels with reduced
visibilities and gusty winds within the strongest storms. CSV's
main timing for storms will be later this evening. Cigs will
remain low throughout most of the night with light showers
lingering into early Friday morning for CSV. Winds may briefly
shift to westerly before turning back out of south early Friday
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      52  64  43  68  46 / 100  20  10   0   0
Clarksville    50  60  41  65  45 /  80  10   0   0   0
Crossville     50  58  42  63  44 / 100  40  10   0   0
Columbia       51  65  43  69  47 / 100  10   0   0   0
Lawrenceburg   51  66  43  69  47 / 100  20   0   0   0
Waverly        51  62  43  67  47 /  70  10   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........11
Hazardous weather outlook, Mar 30, 3:55 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
355 PM CDT Thu Mar 30 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-311215-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
355 PM CDT Thu Mar 30 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms may develop this evening. Hail and
damaging winds will be the main threats. Any activity will weaken
as the sun sets this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary tonight.

In the hours before

Special weather statement, Mar 30, 5:24 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
524 PM CDT THU MAR 30 2017

TNZ005-302330-
Stewart TN-
524 PM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 630 PM
CDT...

At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes to near Vale. Movement
was northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Dover, Big Rock and Land Between The Lakes.

LAT...LON 3666 8785 3663 8785 3664 8770 3633 8781
      3633 8788 3634 8792 3635 8794 3636 8799
      3642 8804 3644 8806 3647 8805 3649 8806
      3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2223Z 219DEG 37KT 3665 8810 3619 8826

Shamburger
Special weather statement, Mar 30, 5:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
559 PM CDT THU MAR 30 2017

TNZ027-028-059-062-302345-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
559 PM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...WESTERN
RUTHERFORD...SOUTHEASTERN WILLIAMSON AND WILSON COUNTIES UNTIL 645 PM
CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 12 miles west of Murfreesboro, moving
north at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Nolensville,
Walterhill, Rural Hill, Belinda City, Eagleville, Tuckers Crossroads,
Triune, Cedars Of Lebanon State Park, Rockvale, Percy Priest Lake and
Gladeville.

LAT...LON 3634 8635 3631 8636 3632 8634 3631 8630
      3632 8630 3632 8627 3630 8627 3631 8625
      3621 8611 3571 8655 3578 8676 3628 8656
      3631 8656 3632 8655 3628 8652 3631 8650
      3634 8644 3631 8641 3631 8639 3635 8638
TIME...MOT...LOC 2259Z 200DEG 38KT 3583 8662

27
Special weather statement, Mar 30, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT THU MAR 30 2017

TNZ005-023-310000-
Stewart TN-Houston TN-
606 PM CDT THU MAR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 700 PM CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or 8 miles north of Camden, moving northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.

LAT...LON 3664 8777 3664 8764 3637 8759 3624 8780
      3623 8784 3624 8794 3625 8794 3631 8796
      3640 8802
TIME...MOT...LOC 2305Z 223DEG 36KT 3619 8808

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:24 PM CDTSpecial Weather StatementOHXStewart66 min
Mar 30, 5:59 PM CDTSpecial Weather StatementOHXWilson46 min
Mar 30, 6:06 PM CDTSpecial Weather StatementOHXStewart54 min
Mar 30, 6:45 PM CDTSpecial Weather StatementOHXMontgomery45 min
Mar 30, 6:58 PM CDTSpecial Weather StatementOHXRutherford32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.